Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 91, NWS Norman, OK

June 10, 1995Jackson County, Tillman County, Oklahoma; 4 counties in Texas

NWS Norman, OK issued this flash flood warning at Jun 10, 1995, 11:21 AM CDT for Jackson County, Tillman County, Oklahoma; 4 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 1995, 11:21 AM CDT (16:21 UTC)
Expired
Jun 10, 1995, 5:15 PM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Whole counties

Counties Jackson County, OK, Tillman County, OK, Archer County, TX, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3390 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 101626
FFWOKC
OKC033-065-067-137-141-TXC009-077-197-485-487-102215-

BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1121 AM CDT SAT JUN 10 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     COTTON...JACKSON...JEFFERSON...STEPHENS
     AND TILLMAN

IN NORTHERN TEXAS
     ARCHER...CLAY...HARDEMAN...WICHITA AND
     WILBARGER

INCLUDING THE FOLLOWING LOCATIONS
     ADDINGTON...COMANCHE...COOKIETOWN...CORUM...CRETA...
     DAVIDSON...DEVOL...DUNCAN...ELDORADO...ELMER...EMPIRE CITY
     ...FREDERICK...GRANDFIELD...HASTINGS...HOLLISTER...
     HUMPHREYS...LOVELAND...OLUSTEE...RANDLETT...RYAN...SUGDEN
     ...TAYLOR...TEMPLE...TIPTON...WALTERS...WAURIKA...ARCHER
     CITY...HENRIETTA...HOLLIDAY...IOWA PARK...KAMAY...LAKE
     KICKAPOO...LAKE WICHITA...SHEPPARD AFB...VALLEY VIEW...
     WICHITA FALLS...GRAYBACK...BURKBURNETT...BYERS...ELECTRA...
     MAGNOLIA...PETROLIA...CHILLICOTHE...QUANAH AND VERNON

AT 1120 AM CDT RADAR INDICATED HEAVY RAIN CONTINUING ACROSS MUCH OF THE
RED RIVER VALLEY...ESPECIALLY NORTH OF A LINE FROM ARCHER CITY TO QUANAH
TEXAS. SOME LOCATIONS...PARTICULARLY FROM VERNON TO GRANDFIELD TO
WALTERS HAVE RECEIVED OVER 6 INCHES OF RAIN OVERNIGHT INTO THIS MORNING.
ADDITIONAL RAINFALL WILL QUICKLY RESULT IN MORE FLOODING.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. ITS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS
WHICH CAN BECOME KILLERS IN HEAVY RAINS.  CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.  DO NOT DRIVE WHERE FLOOD WATERS ARE FLOWING ACROSS ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


DA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 5:10 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 5:10 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 AM CDT THU JUN 8 1995

SVR WX ONCE AGAIN IN PROGRESS ACROSS THE SRN ZNS THIS MRNING. ONCE AGAIN
FOR THE WHO KNOWS HOW MANY NUMBER OF DAYS IN A ROW THE FA IS IN A AREA
OF RISK FOR SVR STMS. LOOKS LIKE THE MAIN THREAT WILL BE FOR CNTRL AND
SRN SECTIONS FOR THIS AFTERNOON AND TONIGHT. ALL MODELS HAVE THE FRONT
INTO THE SERN PART OF THE AREA BY TONIGHT BUT MOISTURE IS IN NO HURRY TO
LEAVE AND STILL WILL BE SHORT WAVE MOVING ACROSS DURING THE OVERNIGHT
PERIOD TO DEAL WITH. WILL CONT TO BE POSSIBILITY FOR HEAVY RAINFALL FOR
CENTRAL AND SOUTHERN PARTS OF OKLAHOMA AND NORTH TEXAS FOR NEXT 24 HOURS
ANYWAY AND WITH CHANCE OF RAIN ACROSS THE REST OF FA WITH FFG LOW ACROSS
ENTIRE AREA WILL PUT ALL OF FA UNDER FFA FOR TODAY. FRONT EXITS THE
STATE EARLY SUNDAY AND OTHER THAN SOME LINGERING SHOWERS AND
THUNDERSTORMS RIDING UP AND OVER THE FRONT DURING THE FIRST HALF OF
SUNDAY SHOULD START TO DRY OUT EVERYWHERE BUT PARTS OF SOUTHEAST
OKLAHOMA AND NORTH TEXAS WHERE THEY WILL REMAIN CLOSER TO THE FRONT BY
THE AFTERNOON. THE FIRST PART OF NEXT WEEK LOOKS AS IF THINGS WILL WARM
UP AND DRY OUT WITH A RETURN TO MORE SUMMERTIME CONDITIONS.

FCSTID =  30
OKC   80  60  77  57 /  60  70  30  10
HBR   80  57  78  54 /  60  70  30  10
SPS   88  65  80  60 /  50  70  40  20
GAG   75  52  77  48 /  40  40  20  10
PNC   75  55  76  53 /  40  50  20  10
DUA   87  68  80  5\8 /  70  70  40  20

.OK...FLASH FLOOD WATCH FOR TODAY ZONES 4>53
.TX...FLASH FLOOD WATCH FOR TODAY ZONES 83>90

In the hours before

Special weather statement, Jun 10, 6:29 AM CDT, 4 hours 52 minutes before
OKZ004>053-TX083>090-101730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT SAT JUN 10 1995

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GAGE
TO ENID TO STILLWATER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL.

THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN
MODERATELY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL
MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL
FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA
AND NORTH TEXAS. ALSO AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE
ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.

A COLD FRONT AT THE SURFACE EXTENDING FROM NEAR STILLWATER TO JUST NORTH
OF THE OKLAHOMA CITY METRO AREA TO NEAR MANGUM WILL LIKELY BE A
FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO SEVERAL
OUTFLOW BOUNDARIES AROUND THE AREA DUE TO THE THUNDERSTORM ACTIVITY IN
SOUTHERN OKLAHOMA WILL INTERACT WITH THE COLD FRONT TO ENHANCE THE
POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS.

HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND ADDITIONAL
FLOODING WILL BE A PROBLEM IN SOME AREAS. THE HEAVIEST RAINFALL THREAT
WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA AND
NORTH TEXAS...ALONG AND NORTH OF THE COLD FRONT.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.

SC
Special weather statement, Jun 10, 6:30 AM CDT, 4 hours 51 minutes before
OKZ004>053-TX083>090-101730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT SAT JUN 10 1995

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GAGE
TO ENID TO STILLWATER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL.

THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN
MODERATELY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL
MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL
FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA
AND NORTH TEXAS. ALSO AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE
ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.

A COLD FRONT AT THE SURFACE EXTENDING FROM NEAR STILLWATER TO JUST NORTH
OF THE OKLAHOMA CITY METRO AREA TO NEAR MANGUM WILL LIKELY BE A
FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO SEVERAL
OUTFLOW BOUNDARIES AROUND THE AREA DUE TO THE THUNDERSTORM ACTIVITY IN
SOUTHERN OKLAHOMA WILL INTERACT WITH THE COLD FRONT TO ENHANCE THE
POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS.

HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND ADDITIONAL
FLOODING WILL BE A PROBLEM IN SOME AREAS. THE HEAVIEST RAINFALL THREAT
WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA AND
NORTH TEXAS...ALONG AND NORTH OF THE COLD FRONT.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:28 PM CDTTornado WarningOUNTillman47 min
Jun 9, 7:58 PM CDTTornado WarningOUNCotton62 min
Jun 9, 8:55 PM CDTSevere Thunderstorm WarningOUNCotton65 min
Jun 9, 9:42 PM CDTSevere Thunderstorm WarningOUNJefferson63 min
Jun 9, 9:59 PM CDTTornado WarningOUNCotton46 min
Jun 9, 10:13 PM CDTSevere Thunderstorm WarningOUNTillman62 min
Jun 9, 10:40 PM CDTSevere Thunderstorm WarningOUNCotton65 min
Jun 9, 11:10 PM CDTFlash Flood WarningOUNCotton, Tillman3 hr
Jun 9, 11:16 PM CDTTornado WarningOUNTillman44 min
Jun 9, 11:49 PM CDTSevere Thunderstorm WarningOUNCotton56 min
Jun 10, 12:16 AM CDTTornado WarningOUNCotton29 min
Jun 10, 12:28 AM CDTSevere Thunderstorm WarningOUNJackson62 min
Jun 10, 12:42 AM CDTSevere Thunderstorm WarningOUNCotton63 min
Jun 10, 12:43 AM CDTSevere Thunderstorm WarningOUNTillman62 min
Jun 10, 12:57 AM CDTTornado WarningOUNCotton33 min
Jun 10, 1:29 AM CDTSevere Thunderstorm WarningOUNJackson46 min
Jun 10, 1:42 AM CDTSevere Thunderstorm WarningOUNCotton63 min
Jun 10, 2:12 AM CDTFlash Flood WarningOUNCotton, Jackson, Tillman3 hr
Jun 10, 3:39 AM CDTSevere Thunderstorm WarningOUNCotton51 min
Jun 10, 6:06 AM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 10, 8:33 AM CDTSevere Thunderstorm WarningOUNEllis57 min
Jun 10, 8:35 AM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens, Tillman3 hr
Jun 10, 9:14 AM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc61 min
Jun 10, 11:07 AM CDTSevere Thunderstorm WarningOUNDewey53 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens6 hr
Jun 10, 11:50 AM CDTSevere Thunderstorm WarningOUNBlaine40 min
Jun 10, 12:03 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher57 min
Jun 9, 7:26 PM CDTSevere Thunderstorm WarningOUNWichita49 min
Jun 9, 7:35 PM CDTTornado WarningOUNWichita40 min
Jun 9, 8:02 PM CDTSevere Thunderstorm WarningOUNWilbarger58 min
Jun 9, 8:13 PM CDTTornado WarningOUNWichita32 min
Jun 9, 8:20 PM CDTSevere Thunderstorm WarningOUNFoard40 min
Jun 9, 8:42 PM CDTTornado WarningOUNWichita48 min
Jun 9, 8:51 PM CDTSevere Thunderstorm WarningOUNClay54 min
Jun 9, 8:57 PM CDTTornado WarningOUNWilbarger33 min
Jun 9, 8:59 PM CDTFlash Flood WarningOUNWilbarger2 hr
Jun 9, 9:11 PM CDTTornado WarningOUNClay64 min
Jun 9, 9:25 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger65 min
Jun 9, 10:26 PM CDTSevere Thunderstorm WarningOUNWilbarger64 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningOUNFoard46 min
Jun 9, 10:35 PM CDTSevere Thunderstorm WarningOUNHardeman55 min
Jun 9, 11:32 PM CDTSevere Thunderstorm WarningOUNHardeman58 min
Jun 9, 11:42 PM CDTSevere Thunderstorm WarningOUNWichita63 min
Jun 10, 7:38 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor52 min
Jun 10, 8:27 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor63 min
Jun 10, 9:05 AM CDTSevere Thunderstorm WarningOUNClay55 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNClay6 hr
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 10, 5:42 PM CDTSevere Thunderstorm WarningOUNKnox63 min
Jun 10, 5:52 PM CDTTornado WarningOUNKnox53 min
Jun 10, 6:34 PM CDTSevere Thunderstorm WarningOUNKnox56 min

Nearby

Flash Flood Warnings in Texas, 1995Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.